Author Topic: Tapering off of Ativan  (Read 270 times)

[Buddie]

Tapering off of Ativan
« on: May 13, 2022, 10:56:47 pm »
Hi, I am 3 1/2 years on Ativan and I went from 2 mgs at night down to 1.5 mgs.  My oly symptom cutting .5 mgs was rubbery legs.  Every five weeks I plan to cut 1/4.  This is not my only rodeo.  I went off of Ativan in 2015.  I am 67 years old.  I want to do this slowly. 

I have eliminated alcohol, coffee, and started  daily routine of exercise.  Ativan was prescribed to me for anxiety and for sleep.  I am prepared to not sleep for awhile after I wean off of them.  Ativan is affecting my memory.  I can not remember long term and short term.

I will cut until the last .5 mgs and then do the water taper method. 

Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Tapering off of Ativan
« Reply #1 on: May 14, 2022, 01:54:59 am »
What was your experience in 2015, was it difficult?  One thing to be aware of, it can get a little more intense each time you start and stop benzo's so you may run into some difficulties you didn't see last time.  Just a heads up.

It sounds like you've set yourself up for success though, I like your health plan and your attitude but please, if things get rough, taper according to your symptoms, not the calendar.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Tapering off of Ativan
« Reply #2 on: May 14, 2022, 08:59:49 am »
Thank you for your advice.  I am very appreciative.  I intend to work through this slowly.  My rubbery leg syndrome has diminished.  No other symptoms to report.  I am drinking water only.  Getting plenty of exercise.  Eating healthy.   My next cut will be in two weeks.  I am prepared to deal with any symptoms head on.  I am not involving any Doctors like I did last time I went off of Ativan, they did not understand the word "slowly".  I weaned myself off of coffee, drinking no alcohol, exercising, deep breathing exercises, positive thinking, avoiding sugar.  Eating fruit, veggies, chicken, fish and little amounts of red
meat.     Eating five small meals daily.  Avoidance of stress.  This actually will be three times coming off of Ativan over the last 32 years.  This time I was on it for 3 1/2 years, 2 mgs at night for sleep.  Cutting every five weeks. When I cut .5 mgs at one time, my brain instantly felt better.  I am looking forward to getting off the Benzo drug permanently.  I believe all of our bodies react differently to these drugs when coming off of them.  I know what to expect at the end.  I experienced the brain zaps, weakness in muscles.  I will check in with you the next cut.  Hope you all are doing well for yourselves.   
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Tapering off of Ativan
« Reply #3 on: May 14, 2022, 09:16:43 am »
In 2015, I was working with a Psychiatrist and Counselor.  I was using the water tapering method and the Psychiatrist advocated cutting.  I remember the Doctor wanted me to jump at .5 mgs.  This was a huge mistake because I remember the brain zaps.  Felt like electricity in my brain.  I felt high anxiety. 
She told my Counselor I was overreacting.  I am seeing my Doctor toward end of June and ask her if I decided to get off the medication how would she handle it.  If she tells me she would recommend I see a Psychiatrist I would continue to wean off of the drug myself.  There is no way of getting around it, I will experience side effects but by taking my time, eating properly, drinking water to help flush the drug from my system, take the needed vitamins and minerals, I believe I will do just fine.  I know my brain is healing from the .5 mgs cut.  My memory is better.   
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Tapering off of Ativan
« Reply #4 on: May 15, 2022, 05:05:15 pm »
Hi.  Imam also 67 and trying to,taper Ativan.  I have never heard of yoi r method of coming off.  Confirm you are not doing a cut of .5mg every month.  Thatís quite a large cut.  Is it working for you. 
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Tapering off of Ativan
« Reply #5 on: May 15, 2022, 05:09:46 pm »
Sorry my past post did not make sense. Confirm you ARE doing a cut of .5mg every 5 weeks.   Can you say why you have chosen this method.  Most taper at 10% every 2 weeks but this is not working for me. So interested to try your method. 
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Tapering off of Ativan
« Reply #6 on: May 16, 2022, 11:55:42 am »
In 2015, I was working with a Psychiatrist and Counselor.  I was using the water tapering method and the Psychiatrist advocated cutting.  I remember the Doctor wanted me to jump at .5 mgs.  This was a huge mistake because I remember the brain zaps.  Felt like electricity in my brain.  I felt high anxiety. 
She told my Counselor I was overreacting.  I am seeing my Doctor toward end of June and ask her if I decided to get off the medication how would she handle it.  If she tells me she would recommend I see a Psychiatrist I would continue to wean off of the drug myself.  There is no way of getting around it, I will experience side effects but by taking my time, eating properly, drinking water to help flush the drug from my system, take the needed vitamins and minerals, I believe I will do just fine.  I know my brain is healing from the .5 mgs cut.  My memory is better.

Most of our members do this without their doctors for the same reason you state, they have us taper too rapidly, I'm glad you're doing this your way.  Not only do the drugs need to be flushed from the system but the damage they've done needs to be repaired, this is what takes so long, healing takes time and as we get older, it takes longer so I'm glad you understand this.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Tapering off of Ativan
« Reply #7 on: May 25, 2022, 11:23:01 pm »
Oops, I did not mean to say .5 mg.  My first cut was .5 mg but the last 1.5 mg of Ativan I will reduce in fourths.  There will be six tapering's involved.  I acknowledge there has been damage and I know when I cut my body will react.  I am just prepared for whatever comes my way. 
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Tapering off of Ativan
« Reply #8 on: May 25, 2022, 11:41:56 pm »
Its good to have realistic expectations, but if it gets too difficult you might try making smaller reductions, those are pretty hefty.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Tapering off of Ativan
« Reply #9 on: May 26, 2022, 06:50:03 am »
Sorry my past post did not make sense. Confirm you ARE doing a cut of .5mg every 5 weeks.   Can you say why you have chosen this method.  Most taper at 10% every 2 weeks but this is not working for me. So interested to try your method.

You say it's not working for you. You are having too many side effects?
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.